Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

June 13, 2021Dickson County, Tennessee

NWS Nashville, TN issued this special weather statement at Jun 13, 2021, 7:18 AM CDT for Dickson County, Tennessee. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2021, 7:18 AM CDT (12:18 UTC)
Expired
Jun 13, 2021, 8:00 AM CDT
In force
42 min
Issued by
NWS Nashville, TN

County Dickson County, TN

The radar

The Ft Campbell radar (KHPX), 80 km from the middle of the area, began a volume at 12:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.3 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1410 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1410 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1150 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.2
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

778 
WWUS84 KOHX 131218
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
718 AM CDT Sun Jun 13 2021
 
TNZ024-025-057-131300-
Hickman TN-Dickson TN-Humphreys TN-
718 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...EAST
CENTRAL HUMPHREYS AND NORTH CENTRAL HICKMAN COUNTIES UNTIL 800 AM
CDT...

At 717 AM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 11 miles east of Waverly, moving southeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Dickson, McEwen, Burns, Charlotte, Vanleer, Pinewood and Nunnelly. 

This includes Interstate 40 between mile markers 155 and 177.
 
LAT...LON 3604 8773 3627 8743 3606 8721 3581 8750
TIME...MOT...LOC 1217Z 331DEG 17KT 3603 8759 

$$
JB Wright

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Jun 13, 6:20 AM CDT, 58 minutes earlier.

Area forecast discussion, Jun 13, 6:20 AM CDT, 58 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
620 AM CDT Sun Jun 13 2021

.UPDATE...
FOR 12Z AVIATION DISCUSSION.

&&

.DISCUSSION...

We are currently stuck in an air mass that we could cut with a
knife. Temperatures are in the 70s with dew points in the upper
60s to lower 70s. Looking to West Tennessee, some mid to upper 70
dew points have been observed. Looking north, the surface front
we've been talking about the last few days can be observed in
central Illinois and Indiana. On the north side of the boundary,
some mid 50 to lower 60 dew points are being observed. On the
south side of the boundary, a few showers and storms continue to
be sparked. One remnant batch of showers is sliding down the
Tennessee River right now. There are more showers in central
Kentucky that could hold together and move into our area west of
I-65 over the next few hours.

Storm coverage will likely be a little higher today in comparison
to yesterday with a focusing mechanism in the surface front. Ahead
of the front, dew points will be in the lower to mid 70s and
temperatures mainly in the lower 90s. This will result in heat
index values in the upper 90s. A few storms could be strong today
again with 15-20 kts of bulk shear and ample instability. I
wouldn't be surprised if a couple storms reached severe limits
again today with damaging winds as the threat. Storms will have
heavy downpours again with 15-20 kt storm motions. This could
allow for some ponding issues in the poor drainage areas.

Once the boundary pushes through this evening, we will finally
shut off the rain chances for a while. Some fog is possible tonight
especially in the areas that receive rain today. Lower dew points
will filter into the area on Monday, but we will stay rather warm
with highs in the upper 80s to lower 90s. A deep trough will
begin to set up over the northeast US Monday night that will push
a couple reinforcing shots of dry and not as hot air into our area
Tuesday through Thursday. Highs will be in the low to mid 80s
during this stretch. The large northeast trough will get kicked
out late Thursday and weak upper ridging will slide into our area.
This will allow the temperatures and humidity to start creeping
up on Friday.

&&

.AVIATION...
12Z TAF DISCUSSION.

A weak front set to move down across the area later today, and
that will set off more showers/storms...especially 18-02z range.
Before that however, will we dealing some some MVFR fog at CSV,
but that will clear very shortly, PCPN will dissipate pretty
rapidly early this evening, with fog once again possible late
evening, especially CSV.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Reagan
AVIATION........07
Hazardous weather outlook, Jun 13, 5:05 AM CDT, 2 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
505 AM CDT Sun Jun 13 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-141015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
505 AM CDT Sun Jun 13 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few strong to briefly severe thunderstorms are possible this
afternoon and evening. Damaging wind gusts are the main concern.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local, state, and CDC guidelines.

10

In the hours before

Special weather statement, Jun 13, 7:18 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
718 AM CDT Sun Jun 13 2021

TNZ024-025-057-131300-
Hickman TN-Dickson TN-Humphreys TN-
718 AM CDT Sun Jun 13 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DICKSON...EAST
CENTRAL HUMPHREYS AND NORTH CENTRAL HICKMAN COUNTIES UNTIL 800 AM
CDT...

At 717 AM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 11 miles east of Waverly, moving southeast at 20 mph.

Winds in excess of 30 mph will be possible with this storm.

Locations impacted include...
Dickson, McEwen, Burns, Charlotte, Vanleer, Pinewood and Nunnelly.

This includes Interstate 40 between mile markers 155 and 177.

LAT...LON 3604 8773 3627 8743 3606 8721 3581 8750
TIME...MOT...LOC 1217Z 331DEG 17KT 3603 8759

JB Wright

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 7:58 PM CDTSpecial Weather StatementOHXMontgomery32 min
Jun 12, 9:55 PM CDTSpecial Weather StatementOHXHouston, Stewart50 min
Jun 12, 10:00 PM CDTSevere Thunderstorm WarningOHXStewart30 min
Jun 12, 10:28 PM CDTSevere Thunderstorm WarningOHXHouston, Stewart47 min
Jun 13, 8:09 AM CDTSpecial Weather StatementOHXHickman21 min
Jun 13, 8:16 AM CDTSpecial Weather StatementOHXDickson29 min
Jun 13, 8:25 AM CDTSpecial Weather StatementOHXWilliamson35 min
Jun 13, 4:13 PM CDTSpecial Weather StatementOHXWilliamson17 min
Jun 13, 5:27 PM CDTSpecial Weather StatementOHXClay48 min
Jun 13, 5:34 PM CDTSpecial Weather StatementOHXMarshall26 min
Jun 13, 5:49 PM CDTSpecial Weather StatementOHXSmith41 min
Jun 13, 5:54 PM CDTSpecial Weather StatementOHXBedford36 min
Jun 13, 6:34 PM CDTSpecial Weather StatementOHXDeKalb41 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.